| Model Number |
CNS155 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
06/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
A post market clinical follow-up survey was completed by an unidentified customer in which a patient was being managed postoperatively using the chitozolve intranasal splint.This was being used to for after nasal surgery to separate tissue/structures compromised by the surgical trauma, help control minimal bleeding following surgery, and separate and prevent adhesions between mucosal surfaces during mesothelial cell regeneration in the nasal cavity.The splint was unable to stop the minimal bleeding postoperatively after having technical issues.It was clarified that the technical issues were due to the splint being hydrated with pharmaceutical agents.A nasal cautery had to be used to prevent further blood loss.It was stated that the treatment did prevent nasal cavity adhesions and it also aided in natural wound healing in this patient.There was no additional notation of impact to the patient or treatment required.
Additional Manufacturer Narrative
A2: clarification.The age of the patient was stated to be in the range of 18-34 years.E2: the radio selection of no was inadvertently selected and cannot be unselected.The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, since the device was not returned for evaluation, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: "help control minimal bleeding.And¿in the case of prolonged bleeding seek medical attention." this supplemental report includes a correction to e1 and e3 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.